The bulletin of mathematical biophysics

, Volume 31, Issue 1, pp 35–37 | Cite as

Extinction probabilities in branching processes: A note on holgate and Lakhani's paper

  • D. J. Daley
Article

Abstract

Within the class of offspring distributions with given meanm>1 and probability of no offspringp o, the probabilityq of ultimate extinction in a Galton-Watson branching process starting from one individual satisfiesp 0<q(m,p0)≤q<1. A short table illustrates the lower boundq(m,p 0).

Keywords

Discrete Time Poisson Distribution Mathematical Biology General Question Large Integer 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature

  1. Holgate, P. and K. H. Lakhani. 1967. “Effect of Offspring Distribution on Population Survival.”Bull. Math. Biophysics,29, 831–839.CrossRefGoogle Scholar

Copyright information

© N. Rashevsky 1968

Authors and Affiliations

  • D. J. Daley
    • 1
  1. 1.Selwyn CollegeCambridgeEngland

Personalised recommendations